Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Mar 23, 2012, 2:46 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 2:46 PM MDT (20:46 UTC)
- Expired
- Mar 23, 2012, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS45 KTFX 232046 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 246 PM MDT FRI MAR 23 2012 MTZ049-240300- /O.NEW.KTFX.WS.W.0010.120323T2046Z-120324T0300Z/ EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...FAIRFIELD 246 PM MDT FRI MAR 23 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO ONE QUARTER MILE AT TIMES IN HEAVY SNOW AND ROAD SURFACES WILL CONTINUE TO BE SLUSHY AND HAZARDOUS. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES. * OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE TONIGHT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011>014-044>046-048-240300- /O.NEW.KTFX.WW.Y.0020.120323T2046Z-120324T0300Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...FORT BENTON... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHOTEAU 246 PM MDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE ACROSS WESTERN AND NORTHERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN MODERATE SNOW AND ROAD SURFACES MAY LOCALLY BECOME SLUSHY AND HAZARDOUS. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES. * OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE TONIGHT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...CHESTER... SHELBY...GREAT FALLS...FORT BENTON...FLESHER PASS... LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
2 follow-up statements
868 WWUS45 KTFX 240004 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 604 PM MDT FRI MAR 23 2012 MTZ049-240300- /O.CON.KTFX.WS.W.0010.000000T0000Z-120324T0300Z/ EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...FAIRFIELD 604 PM MDT FRI MAR 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO ONE QUARTER MILE AT TIMES IN HEAVY SNOW AND ROAD SURFACES WILL CONTINUE TO BE SLUSHY AND HAZARDOUS. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES. * OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE TONIGHT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ047-050-051-240300- /O.EXA.KTFX.WW.Y.0020.000000T0000Z-120324T0300Z/ BLAINE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE 604 PM MDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE ACROSS EASTERN AND NORTHERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN MODERATE SNOW AND ROAD SURFACES MAY LOCALLY BECOME SLUSHY AND HAZARDOUS. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES. * OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE TONIGHT. * LOCATIONS AFFECTED INCLUDE: STANFORD...CHINOOK...LEWISTOWN... LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011>014-044>046-048-240300- /O.CON.KTFX.WW.Y.0020.000000T0000Z-120324T0300Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... BIG SANDY...FORT BENTON...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... CHOTEAU 604 PM MDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE ACROSS WESTERN AND NORTHERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN MODERATE SNOW AND ROAD SURFACES MAY LOCALLY BECOME SLUSHY AND HAZARDOUS. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES. * OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE TONIGHT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...CHESTER... SHELBY...HAVRE...GREAT FALLS...BIG SANDY...FORT BENTON... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
408 WWUS45 KTFX 240252 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 852 PM MDT FRI MAR 23 2012 MTZ049-240400- /O.EXP.KTFX.WS.W.0010.000000T0000Z-120324T0300Z/ EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...FAIRFIELD 852 PM MDT FRI MAR 23 2012 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA LATE THIS EVENING. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE ANTICIPATED. $$ MTZ011>014-044>048-050-051-240400- /O.EXP.KTFX.WW.Y.0020.000000T0000Z-120324T0300Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... BIG SANDY...FORT BENTON...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD... CHINOOK...CHOTEAU...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 852 PM MDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA LATE THIS EVENING NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE ANTICIPATED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 11:55 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 23, 11:55 AM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1155 AM MDT FRI MAR 23 2012 ...UPDATE TO AVIATION... .UPDATE... SATELLITE IMAGERY THIS MORNING SHOWS A PLUME OF MOISTURE WITH EMBEDDED SHORTWAVE ENERGY AND UPPER LEVEL JET SUPPORT STREAMING NORTHEAST FROM FROM THE PACIFIC UP THROUGH THE GREAT BASIN AND INTO MT THIS MORNING. POSITION OF THE JET AND MOIST PLUME IS SLIGHTLY FURTHER EAST THAN WAS SUGGESTED BY EARLIER MODELS AND THIS HAS LEAD TO AN EASTWARD SHIFT IN BANDS OF PRECIPITATION THIS MORNING. EXPECT THIS PATTERN TO CONTINUE INTO THIS AFTERNOON AS ADDITIONAL ENERGY MOVES INTO THE REGION FROM THE GREAT BASIN AND HAVE INCREASED POPS SIGNIFICANTLY FOR AREAS WEST OF A LINE FROM ROUGHLY HAVRE TO GREAT FALLS TO HELENA TO DILLON. AREAS TO THE WEST OF THIS LINE WILL SEE OCCASIONAL SHOWERS MAINLY IN THE FORM OF SNOW THIS MORNING. EXPECT VALLEYS/PLAINS AREAS TO POTENTIALLY SEE A MIXTURE WITH RAIN OR DRIZZLE THIS AFTERNOON. LATE MARCH SUN ANGLE AND ANTECEDENT WARM GROUND CONDITIONS WILL LIMIT SNOW ACCUMULATION MANLY TO GRASSY AREAS AT LOWER ELEVATIONS...WHERE AN ADDITIONAL INCH OF SNOW IS POSSIBLE THROUGH THE REMAINDER OF TODAY. TEMPERATURES WERE ALSO LOWERED AS THE COLDER AIRMASS THAT MOVED IN LAST NIGHT HAS PENETRATED INTO SW MT AND CLOUD-COVER WILL LIMIT WARMING OVER MOST OF THE AREA TO ONLY ABOUT 10 DEGREES OVER CURRENT VALUES. HOENISCH && .AVIATION... UPDATED 1755. STALLED OUT FRONTAL BOUNDARY WILL LINGER OVER CENTRAL MONTANA FOR MUCH OF TODAY BEFORE MOVING SOUTHEAST OVERNIGHT. WIDESPREAD SNOW... FOG AND LOW CLOUDS WILL PERSIST ALONG AND NEAR THIS BOUNDARY WITH IFR/LIFR CONDITIONS PREVAILING UNTIL AFTER 00Z SATURDAY. MID TO HIGH LEVEL CLOUDS WILL PREVAIL TO THE SOUTH AND EAST OF THIS BOUNDARY WITH WIDESPREAD VFR CONDITIONS. AIRMASS IS EXPECTED TO DRY OUT BY ABOUT 12Z SATURDAY. MPJ && .PREV DISCUSSION... /ISSUED 427 AM MDT FRI MAR 23 2012/ TODAY THROUGH SUNDAY EVENING...DEEP LONGWAVE TROF CENTERED OFF THE PACNW COAST WILL KEEP STRONG SOUTHWEST FLOW OVER THE NRN ROCKIES TODAY. WATER VAPOR SATELLITE IMAGERY SHOWS FIRST PUSH OF PACIFIC MOISTURE WITHIN THE FLOW ALREADY INTO CENTRAL MT AT 3AM...WITH RADAR INDICATING ISOLATED SHOWERS OVER THE CONTINENTAL DIVIDE BUT LITTLE IF ANY PRECIP REACHING THE GROUND IN SOUTHWEST AND CENTRAL MT. ADDITIONAL MOISTURE UPSTREAM WILL ARRIVE QUICKLY THIS AFTN...PUSHED BY 140 MPH JET STREAM WINDS. THAT WILL KEEP A CHANCE FOR VALLEY RAIN/MTN SNOW SHOWERS OVER ALL AREAS BUT ERN FERGUS/BLAINE COUNTIES...WITH ANY PRECIPITATION THAT DOES DEVELOP GENERALLY AMOUNTING TO LESS THAN A TENTH OF AN INCH. THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER SOUTHWEST MT AS FORECAST MODELS INDICATING SLIGHTLY UNSTABLE CONDITIONS THERE THIS AFTN. MEANWHILE AT THE SURFACE...THE WEAK DRY COLD FRONT THAT PUSHED SOUTH FROM THE US/CAN BORDER YESTERDAY EVE IS NOW STATIONARY ACROSS CENTRAL MT...RUNNING EAST/WEST BETWEEN GREAT FALLS AND HELENA/LEWISTOWN. LITTLE FRONTAL MOVEMENT IS EXPECTED UNTIL LATER THIS EVE WHEN A REINFORCING SHOT OF COOL CANADIAN AIR NUDGES THE BOUNDARY SOUTHWARD. LOCATIONS NORTH OF THE FRONT WILL ONLY SEE HIGHS IN THE MID 40S TO AROUND 50 TODAY...WHILE AREAS ON THE SOUTH SIDE WILL BE 10 TO 15 DEGREES WARMER. FORECAST MODELS ARE IN GOOD AGREEMENT THAT THE LARGE PACIFIC TROF WILL DIVE SOUTH ALONG THE CALIF COAST ON SAT...ALLOWING A HIGH PRESSURE RIDGE CENTERED OVER TEXAS TO RAPIDLY BUILD NORTHWARD INTO SOUTHWEST CANADA...CREATING MOSTLY DRY CONDITIONS FOR THE WEEKEND EXCEPT ALONG THE ROCKY MTN FRONT WHERE OCCASIONAL SHOWERS ARE POSSIBLE. HIGH TEMPS ON SAT WILL BE SIMILAR TO FRIDAY...WITH SLIGHTLY COOLER READINGS OVER CENTRAL MT. SPRING-LIKE TEMPS RETURN ON SUN AS THE FLOW ALOFT SHIFTS TO THE SOUTH...WITH UPPER 50S TO MID 60S EXPECTED OVER THE PLAINS AND VALLEYS. WARANAUSKAS SUNDAY NIGHT THROUGH FRIDAY NIGHT...THE MAIN WEATHER FEATURE OF CONCERN DURING THIS PERIOD IS A SYSTEM THAT WILL LIKELY BRING WIDESPREAD PRECIPITATION TO THE AREA MONDAY THROUGH MONDAY NIGHT. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH BRINGING AN UPPER LEVEL LOW PRESSURE AREA FROM OFF THE CALIFORNIA COAST ONSHORE AND ACROSS THE DESERT SOUTHWEST SUNDAY NIGHT...THEN NORTHEAST ACROSS THE CENTRAL ROCKIES AND INTO THE NORTHERN CONUS PLAINS MONDAY AND MONDAY NIGHT. MOISTURE WRAPPING AROUND THIS SYSTEM WILL MOVE INTO THE WESTERN AND SOUTHERN PORTIONS OF THE TFX AREA ON MONDAY THEN SPREAD EAST ACROSS THE AREA ON MONDAY NIGHT. AN ASSOCIATED SURFACE LOW WILL ALSO MOVE EAST ACROSS SOUTHERN MONTANA DURING THIS TIME...BRINGING COOLER CANADIAN AIR INTO THE AREA MONDAY NIGHT. HOWEVER...THIS IS ONLY RELATIVELY COOLER AIR...AS TEMPERATURES MONDAY NIGHT WILL BARELY GET BELOW FREEZING ALONG THE CANADIAN BORDER. AT THIS TIME...AM EXPECTING THERE TO BE MEASURABLE SNOWFALL IN THE MOUNTAINS...BUT LOWER ELEVATIONS WILL LIKELY BE TOO WARM TO SUPPORT SIGNIFICANT...IF ANY...SNOW ACCUMULATION. TEMPERATURES WILL BE WELL ABOVE NORMAL PRIOR TO THE PASSAGE OF THE SYSTEM...AND ONLY NEAR NORMAL IMMEDIATELY BEHIND IT. AM NOT ANTICIPATING A NEED FOR WINTER WEATHER HIGHLIGHTS AT THIS TIME...BUT WILL CONTINUE TO MONITOR THE SITUATION. PRECIPITATION WILL DECREASE LATE MONDAY NIGHT INTO TUESDAY AS THE SYSTEM EXITS THE AREA. IN THE WAKE OF THIS SYSTEM...A MORE PROGRESSIVE WESTERLY FLOW ALOFT WITH OCCASIONAL WEAK PACIFIC FRONTAL PASSAGES WILL KEEP A GOOD CHANCE OF PRECIPITATION IN THE MOUNTAINS...WHILE LOWER ELEVATIONS REMAIN MOSTLY DRY WITH WESTERLY DOWNSLOPE WINDS. TEMPERATURES WILL ALSO REMAIN AROUND 10 DEGREES ABOVE NORMAL THROUGH THE END OF THE PERIOD. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 40 28 48 32 / 100 20 20 10 CTB 34 24 41 26 / 100 20 40 20 HLN 45 30 54 32 / 60 20 20 10 BZN 56 33 63 31 / 20 20 10 10 WEY 44 31 50 25 / 30 20 10 10 DLN 51 34 60 32 / 50 10 10 10 HVR 41 25 46 28 / 80 30 10 20 LWT 46 28 52 32 / 20 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 23, 4:54 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 454 AM MDT FRI MAR 23 2012 MTZ008>015-044>055-241100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 454 AM MDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG PACIFIC STORM SYSTEM MOVES INTO THE REGION ON MONDAY...WITH WIDESPREAD RAIN OVER THE VALLEYS AND PLAINS AND SNOW IN THE MOUNTAINS CONTINUING THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 23, 12:48 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1248 PM MDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM SNOW 10 W FAIRFIELD 47.61N 112.19W
03/23/2012 E4.0 INCH TETON MT TRAINED SPOTTER
3 TO 4 INCHES OF SNOWFALL SO FAR. STILL SNOWING...ONE
HALF MILE VISIBILITY.
&&
NJLLocal storm report, Mar 23, 12:49 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1249 PM MDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM SNOW 3 WSW LINCOLN 46.95N 112.74W
03/23/2012 E2.0 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED 2 INCHES OF SNOWFALL SO FAR. STILL SNOWING.
&&
NJLLocal storm report, Mar 23, 12:51 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1251 PM MDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM SNOW 2 SSE BRADY 48.01N 111.82W
03/23/2012 U0.0 INCH PONDERA MT NWS EMPLOYEE
HEAVY SNOW ON 1-15 NEAR BRADY. ROADS ARE SLUSH COVERED.
&&
NJLLocal storm report, Mar 23, 1:52 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM SNOW 1 NW CHOTEAU 47.82N 112.19W
03/23/2012 E3.0 INCH TETON MT TRAINED SPOTTER
3 INCHES OF SNOWFALL SINCE THIS MORNING. STILL SNOWING.
ROADS ARE SLUSH COVERED OUTSIDE OF TOWN.
&&
NJLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:46 PM MDT | Winter Weather Advisory | TFX | 6 hr |
Nearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.